An older adult taking amiodarone and glyburide receives a ne… | MyMerci
More questions like thisTry ›
Medication Administration

An older adult taking amiodarone and glyburide receives a new levofloxacin prescription. Which nursing action is the priority before the first dose?

Explanation
Levofloxacin should be avoided in clients receiving a class III antiarrhythmic such as amiodarone because both can prolong the QT interval. Fluoroquinolones can also cause hypo- or hyperglycemia, especially in clients taking an oral hypoglycemic such as glyburide. The nurse should clarify the order before the first dose and coordinate an alternative or a risk-mitigation plan. Magnesium antacids impair oral absorption, adding ondansetron can add QT risk, and glyburide should not be increased independently.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.